Advertisement

International Journal of Theoretical Physics

, Volume 44, Issue 8, pp 1193–1216 | Cite as

A Non-Commutative Approach to Ordinary Differential Equations

  • F. Bagarello
Article
  • 48 Downloads

Abstract

We adapt ideas coming from Quantum Mechanics to develop a non-commutative strategy for the analysis of some systems of ordinary differential equations. We show that the solution of such a system can be described by an unbounded, self-adjoint and densely defined operator H which we call, in analogy with Quantum Mechanics, the Hamiltonian of the system.

We discuss the role of H in the analysis of the integrals of motion of the system. Finally, we apply this approach to several examples.

Keywords

ordinary differential equations quantum evolution 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Antoine, J.-P., Inoue, A., and Trapani, C. (1999). O*-dynamical systems and *-derivations of unbounded operator algebras. Math. Nachr. 204, 5–28.MathSciNetGoogle Scholar
  2. Bratteli, O. and Robinson, D. W. (1979). Operator Algebras and Quantum Statistical Mechanics, I, Springer Verlag, New York.Google Scholar
  3. Bagarello, F. and Trapani, C. (2002). Algebraic dynamics in O*-algebras: a perturbative approach. Journal of Mathematical Physics 43, 3280–3292.CrossRefMathSciNetADSGoogle Scholar
  4. Bratteli, O. and Robinson, D. W. (1979). Operator Algebras and Quantum Statistical Mechanics, II, Springer Verlag, New York.Google Scholar
  5. Bagarello, F., Inoue, A., and Trapani, C. (in press). *-Derivations of quasi *-algebras. International Journal of Mathematics and Mathematical ScienceGoogle Scholar
  6. Davies, E. B. (1976). Quantum Theory of Open Systems, Academic Press, New York.Google Scholar
  7. Merzbacher, E. (1977). Quantum Mechanics, Wiley, New York (1970); Schiff, L. I. (1968). Quantum Mechanics, McGraw-Hill, New York, C. Cohen-Tannoudji, B. Diu, F. Lalöe, Quantum Mechanics, Wiley, New York.Google Scholar
  8. Reed, M. and Simon, B. (1980). Methods of Modern Mathematical Physics, I, Academic Press, New York.Google Scholar
  9. Gröbner, W. (1973). Serie di Lie e loro Applicazioni, Cremonese Editore, Roma.Google Scholar
  10. John, F. (1982). Partial Differential Equations, Springer-Verlag, New York.Google Scholar

Copyright information

© Springer Science + Business Media, Inc. 2005

Authors and Affiliations

  1. 1.Dipartimento di Matematica ed Applicazioni, Facoltá di IngegneriaUniversitá di PalermoPalermoItaly

Personalised recommendations